LymeNet Home LymeNet Home Page LymeNet Flash Discussion LymeNet Support Group Database LymeNet Literature Library LymeNet Legal Resources LymeNet Medical & Scientific Abstract Database LymeNet Newsletter Home Page LymeNet Recommended Books LymeNet Tick Pictures Search The LymeNet Site LymeNet Links LymeNet Frequently Asked Questions About The Lyme Disease Network LymeNet Menu

LymeNet on Facebook

LymeNet on Twitter




The Lyme Disease Network receives a commission from Amazon.com for each purchase originating from this site.

When purchasing from Amazon.com, please
click here first.

Thank you.

LymeNet Flash Discussion
Dedicated to the Bachmann Family

LymeNet needs your help:
LymeNet 2020 fund drive


The Lyme Disease Network is a non-profit organization funded by individual donations.

LymeNet Flash Post New Topic  New Poll  Post A Reply
my profile | directory login | register | search | faq | forum home

  next oldest topic   next newest topic
» LymeNet Flash » Questions and Discussion » Medical Questions » How can I be allergic to Avelox

 - UBBFriend: Email this page to someone!    
Author Topic: How can I be allergic to Avelox
MrsScampi
LymeNet Contributor
Member # 11702

Icon 1 posted      Profile for MrsScampi     Send New Private Message       Edit/Delete Post   Reply With Quote 
I have taken Levaquin and Cirpo before, well last night I took Avelox thinking it would not hurt me, How can I be allergic to Avelox and it is in the same family, ANYONE I had to go to the ER the hives were multipling quickly so they had to give me steriod shots cause Benedryl was not working, Now 9 hours later I still have hives and am very shaking?
Posts: 200 | From Massachusetts | Registered: Apr 2007  |  IP: Logged | Report this post to a Moderator
MrsScampi
LymeNet Contributor
Member # 11702

Icon 1 posted      Profile for MrsScampi     Send New Private Message       Edit/Delete Post   Reply With Quote 
Anyone?????
Posts: 200 | From Massachusetts | Registered: Apr 2007  |  IP: Logged | Report this post to a Moderator
steve1906
Frequent Contributor (1K+ posts)
Member # 16206

Icon 1 posted      Profile for steve1906   Author's Homepage     Send New Private Message       Edit/Delete Post   Reply With Quote 
You are having a Severe allergic reactions to Avelox (rash; hives; itching). You say you are still having problems - You should call the Doctor right now...

Don't mess around with this!!!

Check it out> http://www.drugs.com/sfx/avelox-side-effects.html

--------------------
Everything I say is just my opinion!

Posts: 3529 | From Massachusetts Boston Area | Registered: Jul 2008  |  IP: Logged | Report this post to a Moderator
Lymetoo
Moderator
Member # 743

Icon 1 posted      Profile for Lymetoo     Send New Private Message       Edit/Delete Post   Reply With Quote 
Yes, you need to get a shot before this gets any worse!!!

Each med has its own variations. That is why they have different names.

I know Avelox really does a number on my heart.

--------------------
--Lymetutu--
Opinions, not medical advice!

Posts: 95256 | From Texas | Registered: Feb 2001  |  IP: Logged | Report this post to a Moderator
steve1906
Frequent Contributor (1K+ posts)
Member # 16206

Icon 1 posted      Profile for steve1906   Author's Homepage     Send New Private Message       Edit/Delete Post   Reply With Quote 
Also...

Tendon Damage

Avelox use can lead to serious tendon damage, most commonly in the Achilles' tendon of the heel, but also in other areas such as those in the shoulder and hand.

Swelling and even tendon rupture may occur, which could require surgery to repair. Higher risk factors for Avelox-associated tendon injuries include being over age 60, taking oral steroids, having undergone an organ transplant and having kidney disease or rheumatoid arthritis. Stop taking Avelox, call your doctor and do not exercise if you develop any signs of tendon problems, such as joint pain, swelling or stiffness, advises by Drugs.com. Avelox-associated tendon injury can occur months after you stop taking the drug.

Allergic Reaction

As with any antibiotic, an individual may experience an allergic reaction to Avelox. Drugs.com cautions against taking Avelox if you are allergic to any other quinolone medication, such as ciprofloxacin or levofloxacin. Signs of an allergic reaction to Avelox as listed by the Physicians' Desktop Reference include a rash, hives, tingling skin, shortness of breath, difficulty swallowing, facial swelling or throat swelling. An allergic reaction to Avelox requires immediate medical attention.

http://www.livestrong.com/article/148084-what-are-the-dangers-of-avelox/

Very good info> http://www.fda.gov/downloads/Drugs/DrugSafety/UCM231731.pdf

--------------------
Everything I say is just my opinion!

Posts: 3529 | From Massachusetts Boston Area | Registered: Jul 2008  |  IP: Logged | Report this post to a Moderator
Lymetoo
Moderator
Member # 743

Icon 1 posted      Profile for Lymetoo     Send New Private Message       Edit/Delete Post   Reply With Quote 
Also.. You can suddenly become allergic to ANY food or drug that you've safely taken or eaten for years.

--------------------
--Lymetutu--
Opinions, not medical advice!

Posts: 95256 | From Texas | Registered: Feb 2001  |  IP: Logged | Report this post to a Moderator
Lymetoo
Moderator
Member # 743

Icon 1 posted      Profile for Lymetoo     Send New Private Message       Edit/Delete Post   Reply With Quote 
How are you doing, Mrs Scampi??

--------------------
--Lymetutu--
Opinions, not medical advice!

Posts: 95256 | From Texas | Registered: Feb 2001  |  IP: Logged | Report this post to a Moderator
MrsScampi
LymeNet Contributor
Member # 11702

Icon 1 posted      Profile for MrsScampi     Send New Private Message       Edit/Delete Post   Reply With Quote 
Thanks for all your responses I am still itchy, but the ER told me to expect it for at least 48 hours, they did give me a steriod shot that I didn't want but told me that I would go into shock if I didn't.

I am going to contact my LLMD tommorrow I think maybe I will just go back on rifampin I did ok except severe heartburn and aniexty, I have had untreated bart for at least 5 years so I guess it will be along time treating it. I just didn't think I would be allergic because I have tried Levaquin and Cipro before.

I always thought you were safe with the same family of drugs Guess not.

Does anyone know if its the lyme or candidia that cause you to become allergic to things!!!!!

Thanks in Advance

Posts: 200 | From Massachusetts | Registered: Apr 2007  |  IP: Logged | Report this post to a Moderator
steve1906
Frequent Contributor (1K+ posts)
Member # 16206

Icon 1 posted      Profile for steve1906   Author's Homepage     Send New Private Message       Edit/Delete Post   Reply With Quote 
MrsScampi, you can have allergic reactions any-time, at any point in your life.

Especially when a medicine is introduced while your immune system his highly aggravated, such as Lyme Disease, etc. causing the release of inflammatory chemicals through your body.

--------------------
Everything I say is just my opinion!

Posts: 3529 | From Massachusetts Boston Area | Registered: Jul 2008  |  IP: Logged | Report this post to a Moderator
seibertneurolyme
Frequent Contributor (5K+ posts)
Member # 6416

Icon 1 posted      Profile for seibertneurolyme     Send New Private Message       Edit/Delete Post   Reply With Quote 
Mrs Scampi,

Most if not all meds have fillers added. Sometimes a person is allergic to the filler and not the actual drug. A pharmacist should be able to research and see if cipro, levaquin and avelox have the same or different fillers. It costs more but compounding pharmacies can make meds without fillers.

Hubby had some rifampin made once without the dye -- he thought maybe the dye was what caused such strong herx reactions. But he had similar reactions to the pure med without the added dyes.

Bea Seibert

Posts: 7306 | From Martinsville,VA,USA | Registered: Oct 2004  |  IP: Logged | Report this post to a Moderator
   

Quick Reply
Message:

HTML is not enabled.
UBB Code is enabled.

Instant Graemlins
   


Post New Topic  New Poll  Post A Reply Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | LymeNet home page | Privacy Statement

Powered by UBB.classic™ 6.7.3


The Lyme Disease Network is a non-profit organization funded by individual donations. If you would like to support the Network and the LymeNet system of Web services, please send your donations to:

The Lyme Disease Network of New Jersey
907 Pebble Creek Court, Pennington, NJ 08534 USA


| Flash Discussion | Support Groups | On-Line Library
Legal Resources | Medical Abstracts | Newsletter | Books
Pictures | Site Search | Links | Help/Questions
About LymeNet | Contact Us

© 1993-2020 The Lyme Disease Network of New Jersey, Inc.
All Rights Reserved.
Use of the LymeNet Site is subject to Terms and Conditions.